MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC MINIMAL ACCESS ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Catalog Number MA-D20
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: this device was returned for service; however, did not meet manufacturing specifications during pre-repair assessment.The device is being further investigated.Once the investigation has been completed, a supplemental medwatch will be submitted.Udi: (b)(4).
 
Event or Problem Description
It was reported from switzerland that during service and repair/pre-testing, it was observed that the minimal access attachment device was worn, the bearing was worn and was heating up.The device also failed pretests for visual assessment and temperature assessment.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The date of event was unknown but was known to have occurred in 2023.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition was confirmed.The assignable root cause was determined to be due to component wear.

Brand Name
MINIMAL ACCESS ATTACHMENT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kate karberg
4500 riverside drive
palm beach gardens, FL 33410
3035526892
MDR Report Key17413835
Report Number1045834-2023-01146
Device Sequence Number9025239
Product Code HBE
UDI-Device Identifier00845384004356
UDI-Public00845384004356
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMA-D20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown